Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2008, 1:04 PM CDT for Atascosa County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 1:04 PM CDT (18:04 UTC)
- Expired
- Jul 24, 2008, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 241813
FFWEWX
TXC013-242100-
/O.NEW.KEWX.FF.W.0011.080724T1804Z-080724T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY...
* UNTIL 400 PM CDT.
* AT 104 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
OF HEAVY RAIN OVER ATASCOSA COUNTY...MOVING NORTHWEST AT 20
TO 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE
PERIODS OF HEAVY RAIN OVER ATASCOSA COUNTY FOR THE NEXT
1 TO 2 HOURS.
* LOCATIONS IN THE WARNING AREA INCLUDE POTEET...PLEASANTON...
LYTLE...LEMING AND JOURDANTON.
SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE SOUTHEAST TO THE
NORTHWEST...WITH A CONTINUATION OF PERIODS OF HEAVY RAIN. THIS
WILL CAUSE FLOODING AT LOW WATER CROSSINGS...ON LOW LYING ROADS
AND HIGHWAYS...AND IN LOW LYING AREAS. RAINFALL AMOUNTS OF
1 TO 3 INCHES IN A SHORT PERIOD OF TIME IS LIKELY WITH THESE
SHOWERS AND THUNDERSTORMS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2864 9835 2864 9880 2924 9880 2925 9880
2911 9841 2879 9810 2861 9834
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:45 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 24, 12:45 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CDT THU JUL 24 2008 .AVIATION...WIDESPREAD MVFR CONDITIONS WITH OCNL IFR CONDITIONS IN RAIN AND HEAVIER CONVECTIVE BANDS OF SHOWERS AND THUNDERSTORMS AS TROPICAL STORM DOLLY MOVES SLOWLY WEST ACROSS THE RIO GRANDE PLAINS INT0 NORTHERN MEXICO. EAST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE HEAVIER SHOWERS AND STORMS. TORNADOES CAN ALSO DEVELOP IN SOME OF THE HEAVIER STORMS. && .PREV DISCUSSION... /ISSUED 1101 AM CDT THU JUL 24 2008/ UPDATE... UPDATED ZONES TO EXTEND TOR WATCH PER SPC COORDINATION...THANKS SEVERAL WEAK TORNADO SIGNATURES WERE APPEARING OVER CENTRAL AND SERN PORTIONS OF SOUTH CENTRAL TEXAS LATE THIS MORNING WITH SOME TOUCHDOWNS BEING NOTED BY MEDIA OUTLETS IN THE SAT METRO AREA. THE SIGNATURES DUE NORTH OF THE CENTER OF DOLLY ONLY LAST A SCAN OR TWO BEFORE DISAPPEARNIG HOWEVER...STRONGER, LONGER LIVED THREATS EXIST IN THE NE QUADRANT WHERE FEEDING OF COVECTIVE BANDING IS AIDED BY INSOLATION. WITH THE SMALLER, SHORT-LIVED ROTATIONS RESULTING IN BRIEF TOUCHDOWNS, IT MAKES SENSE TO EXPAND THE WATCH NORTHWARD AND WESTWARD ALL THE WAY INTO GILLESPIE AND VAL VERDE COUNTIES TO KEEP PACE WITH THE TRACK OF DOLLY. MORNING UPDATE ALSO RAMPED UP THE QPF VALUES TO INCREASE AMOUNTS FOR TODAY AND THIS EVENING AND TO ANTICIPATE POSSIBLE WARM CORE HIGHER AMOUNTS ALONG THE RIO GRANDE LATE TONIGHT. IT STILL APPEARS LOCALLY 2-4 INCHES IS A GOOD BET FOR THE GENERAL 36 HOUR RAINY PERIOD ALONG AND SW OF I-10 AND 5-7 INCH AMOUNTS OVER THE RIO GRANDE PLAINS NEAR EAGLE PASS WHERE A NOCTURNAL RAIN EVENT IS EXPECTED. LIGHTER STORM TOTALS OF A 1/2 TO 1 1/2 INCHES ARE STILL ANTICIPATED FOR THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY. RAIN CHANCES SHOULD DIMINISH FROM EAST TO WEST ACROSS THE AREA LATE FRIDAY AFTERNOON. PREV DISCUSSION... /ISSUED 727 AM CDT THU JUL 24 2008/ UPDATE... UPDATED THE HAZARDS GRID AND THE APPROPRIATE TEXT PRODUCTS FOR THE NEW TORNADO WATCH 744 VALID UNTIL 23Z. PREV DISCUSSION... /ISSUED 642 AM CDT THU JUL 24 2008/ AVIATION... TROPICAL STORM DOLLY WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THROUGH MUCH OF THE TAF PERIOD. CIGS WILL GENERALLY REMAIN MVFR THROUGH THE AFTERNOON...WITH PERIODIC SHOWERS AND THUNDERSTORMS LOWERING CONDITIONS TO IFR. EAST WINDS OF 10 TO 15 KTS WITH GUSTS OF 25 KTS CAN BE EXPECTED THROUGHOUT THE DAY...WITH GUSTS TO 35 KTS POSSIBLE IN AND AROUND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 324 AM CDT THU JUL 24 2008/ DISCUSSION... WEAKENING TS DOLLY STILL HAS A WELL DEFINED CIRCULATION IN THE LOWER VALLEY. MAVERICK, DIMMIT AND ZAVALA COUNTIES WILL BE WELL WITHIN THE CONTINUOUS RAIN BANDS TODAY. EVENTHO THERE HAS NOT BEEN APPRECIABLE RAINFALL YET, THE PROJECTED TOTALS OF 3 TO 5 INCHES COULD CREATE SOME FLOODING PROBLEMS. THE BROADER RAIN BANDS WILL MOVE THROUGH SOUTH CENTRAL TEXAS TODAY AS NOTED BY THE SWATH OF 2.5+ INCHES PRECIPITABLE WATER ROTATING AROUND DOLLY. TEMPS WILL BE CLOUD AND RAIN DEPENDENT, BASICALLY AT OR BELOW NORMAL. BY 06Z THIS EVENING, DOLLY IS PROJECTED TO BE A DEPRESSION WITH 2.5+ PRECIPITABLE WATER STRETCHED ALONG THE RIO GRANDE. THE TROPICAL TAP REMAINS ALONG THE RIO GRANDE THROUGH FRIDAY THEN SHIFTS ACROSS MEXICO INTO THE PACIFIC SUNDAY. HIGH PRESSURE ALOFT WILL RETURN OVER THE WEEKEND AND REMAIN FOR THE FIRST HALF OF NEXT WEEK. TEMPS WILL GRADUALLY REBOUND TO SUMMER TIME VALUES. A WEAK EASTERLY WAVE IS STILL PROGGED TO MOVE ACROSS THE SOUTHERN SLICE OF TEXAS. THIS COULD RESULT IN AFTERNOON SHOWERS ON THE SEABREEZE BOUNDARY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 76 95 74 98 / 90 30 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 90 74 96 71 97 / 90 30 10 - 0 DEL RIO INTL AIRPORT 89 77 90 74 94 / 80 70 40 10 - SAN ANTONIO INTL AIRPORT 85 75 93 74 95 / 90 40 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING COUNTIES: DIMMIT...MAVERICK...ZAVALA. WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: DIMMIT...FRIO...MAVERICK...ZAVALA. && 18/02
Hazardous weather outlook, Jul 24, 7:12 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 AM CDT THU JUL 24 2008 TXZ171>173-183>194-202>209-219>225-251215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 712 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY AND TONIGHT AS TROPICAL STORM DOLLY CONTINUES TO MOVE NORTHWEST ACROSS SOUTH TEXAS. WIND GUSTS NEAR 40 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS. THERE IS ALSO A SLIGHT RISK FOR TORNADOES ACROSS MUCH OF SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WITH HIGHER AMOUNTS OF 2 TO 5 INCHES EXPECTED ALONG THE MIDDLE RIO GRANDE PLAINS...GENERALLY ALONG AND SOUTH OF A LINE FROM DEL RIO TO PLEASANTON. FLOODING IS POSSIBLE ACROSS URBAN AREAS...LOW WATER CROSSINGS...LOW LYING AREAS...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ217-218-228-251215- MAVERICK-ZAVALA-DIMMIT- 712 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY AND TONIGHT AS TROPICAL STORM DOLLY CONTINUES TO MOVE NORTHWEST ACROSS SOUTH TEXAS. WIND GUSTS NEAR 40 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS. THERE IS ALSO A SLIGHT RISK FOR TORNADOES ACROSS MUCH OF SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WITH HIGHER AMOUNTS OF 2 TO 5 INCHES EXPECTED ALONG THE MIDDLE RIO GRANDE PLAINS...GENERALLY ALONG AND SOUTH OF A LINE FROM DEL RIO TO PLEASANTON. A FLASH FLOOD WATCH IS IN EFFECT FOR MAVERICK...ZAVALA...AND DIMMIT COUNTIES FROM NOON THURSDAY UNTIL 7 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT FOR MAVERICK...ZAVALA...AND DIMMIT COUNTIES UNTIL 7 AM FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 24, 9:55 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 AM CDT THU JUL 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 2 S SAN ANTONIO 29.39N 98.48W
07/24/2008 BEXAR TX LAW ENFORCEMENT
TREES BLOWN DOWN AND ROOF DAMAGE
&&
EVENT NUMBER 00197
JPBLocal storm report, Jul 24, 9:59 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 AM CDT THU JUL 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0959 AM TSTM WND DMG 4 SSE SAN ANTONIO 29.37N 98.45W
07/24/2008 BEXAR TX EMERGENCY MNGR
TREES DOWN AND ROOF DAMAGE
&&
EVENT NUMBER 00198
JPBLocal storm report, Jul 24, 10:00 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT THU JUL 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0911 AM TSTM WND DMG 4 SSE SAN ANTONIO 29.37N 98.45W
07/24/2008 BEXAR TX EMERGENCY MNGR
TREES DOWN AND ROOF DAMAGE
&&
CORRECTED EVENT TIME
EVENT NUMBER 00198
JPBSpecial weather statement, Jul 24, 11:08 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1108 AM CDT THU JUL 24 2008 TXZ184>187-189>191-204>208-219>225-241700- ATASCOSA-BANDERA-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT-EDWARDS-FRIO- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-LAVACA-MEDINA-REAL- WILSON- 1108 AM CDT THU JUL 24 2008 ...SHOWERS AND THUNDERSTORMS WILL AFFECT ATASCOSA...BANDERA... BEXAR...BLANCO...CALDWELL...COMAL...DEWITT...EDWARDS...FRIO... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...MEDINA...REAL AND WILSON COUNTIES... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LARGE AREA OF SHOWERS OR THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS FROM HALLETTSVILLE TO BLANCO AND WEST TO SAN ANTONIO... HONDO...BANDERA...AND LEAKEY. MOVEMENT WAS NORTHWEST AND WEST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF VERY HEAVY RAIN...WIND GUSTS NEAR 40 MPH...AND OCCASIONAL LIGHTNING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE TROPICAL FUNNELS. THE THUNDERSTORMS ALONG AND EAST OF INTERSTATE 37 HAVE SHOWN THE BEST POTENTIAL FOR PRODUCING FUNNEL CLOUDS. LOCALLY HEAVY RAINS WILL CAUSE SOME BRIEF FLOODING ON LOW LYING STREETS AND ROADS.
Local storm report, Jul 24, 12:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT THU JUL 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 1 WSW LIVE OAK 29.55N 98.35W
07/24/2008 BEXAR TX NWS EMPLOYEE
TREE DAMAGE AND FENCES DOWN
&&
EVENT NUMBER 00199
JPBLocal storm report, Jul 24, 12:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 PM CDT THU JUL 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 1 NNW WINDCREST 29.53N 98.39W
07/24/2008 BEXAR TX NWS EMPLOYEE
TREE DAMAGE
&&
EVENT NUMBER 00200
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:55 AM CDT | Flash Flood Watch | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 27 hr |
| Jul 24, 7:41 AM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jul 24, 9:52 AM CDT | Tornado Warning | EWX | Gonzales, Guadalupe, Karnes, Wilson | 20 min |
| Jul 24, 10:14 AM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 46 min |
| Jul 24, 11:23 AM CDT | Tornado Warning | EWX | Lavaca | 37 min |
| Jul 24, 11:31 AM CDT | Tornado Warning | EWX | Gonzales, Guadalupe | 44 min |
| Jul 24, 12:28 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Gillespie and 6 more | 3 hr |
| Jul 24, 12:41 PM CDT | Wind Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 5 hr |
| Jul 24, 12:43 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 24, 12:46 PM CDT | Tornado Warning | EWX | Bexar, Medina | 29 min |
| Jul 24, 1:09 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina | 36 min |
| Jul 24, 1:29 PM CDT | Tornado Warning | EWX | Bexar | 21 min |
| Jul 24, 2:26 PM CDT | Areal Flood Advisory | EWX | Bastrop, Burnet, Fayette, Lee, Llano, Travis and 1 more | 4 hr |
| Jul 24, 3:27 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Hays, Kendall, Kerr and 2 more | 3 hr |
| Jul 24, 3:39 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 24, 4:03 PM CDT | Areal Flood Advisory | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Karnes, Lavaca and 1 more | 117 min |
| Jul 24, 5:38 PM CDT | Tornado Warning | EWX | Bexar, Guadalupe, Wilson | 37 min |
| Jul 24, 6:01 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 119 min |
| Jul 24, 6:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Kerr and 1 more | 2 hr |
| Jul 24, 6:49 PM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.